Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at May 9, 2008, 3:52 PM MDT for 7 counties in Nebraska. It took effect at May 10, 2008, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 3:52 PM MDT (21:52 UTC)
- In effect from
- May 10, 2008, 6:00 AM MDT
- Expired
- May 10, 2008, 6:21 PM MDT
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 092152 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT FRI MAY 9 2008 ...WINDY DAY IN STORE FOR SATURDAY... .WINDS ARE EXPECTED TO BECOME NORTHWESTERLY AND INCREASE LATE TONIGHT IN THE WESTERN NEBRASKA PANHANDLE. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR SATURDAY BEFORE STARTING TO DIMINISH EARLY SATURDAY EVENING. NEZ001>003-019>021-054-055-101100- /O.NEW.KCYS.WI.Y.0016.080510T1200Z-080511T0200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 352 PM MDT FRI MAY 9 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT SATURDAY. NORTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JR
4 follow-up statements
000 WWUS75 KCYS 101004 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 404 AM MDT SAT MAY 10 2008 ...VERY WINDY OVER THE PANHANDLE TODAY... ...CHILLY OVER LOWER ELEVATIONS OF THE PANHANDLE LATE TONIGHT AND EARLY SUNDAY MORNING... .NORTHWEST WINDS WILL INCREASE OVER THE PANHANDLE BY MID MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. WINDS WILL GUST TO BETWEEN 45 AND 50 MPH OVER THE PANHANDLE DURING THAT TIME BEFORE DIMINISHING RAPIDLY THIS EVENING. SURFACE HIGH PRESSURE WILL MOVE OVER WESTERN WYOMING TONIGHT AND WILL PRODUCE LIGHT WINDS...MOSTLY CLEAR SKIES AND CHILLY TEMPERATURES. LOCATIONS AT AND BELOW 4500 FEET WILL LIKELY HAVE TEMPERATURES FALL TO BELOW FREEZING WITH FROST LATE TONIGHT AND EARLY SUNDAY MORNING. NEZ002-003-019-021-055-101815- /O.NEW.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/ /O.CON.KCYS.WI.Y.0016.080510T1200Z-080511T0200Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...BRIDGEPORT...BAYARD...SIDNEY 404 AM MDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH TODAY AND EARLY THIS EVENING OVER THE PANHANDLE. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON THE WEST TO EAST ORIENTED ROADS AND HIGHWAYS. IN ADDITION...THE WINDS WILL LOCALLY REDUCE VISIBILITIES IN BLOWING DIRT NEAR RECENTLY PLOWED FIELDS. TEMPERATURES WILL DROP TO BELOW FREEZING LATE TONIGHT AT ELEVATIONS LESS THAN 4500 FEET AND PERSIST INTO SUNDAY MORNING. THE COLD TEMPERATURES AND LIGHT WINDS WILL PRODUCE FROST AND MAY HARM PLANTS. COVER OR MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION. $$ NEZ001-020-054-101815- /O.CON.KCYS.WI.Y.0016.080510T1200Z-080511T0200Z/ SIOUX-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...HARRISBURG...KIMBALL 404 AM MDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH TODAY AND EARLY THIS EVENING OVER THE PANHANDLE. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON THE WEST TO EAST ORIENTED ROADS AND HIGHWAYS. IN ADDITION...THE WINDS WILL LOCALLY REDUCE VISIBILITIES IN BLOWING DIRT NEAR RECENTLY PLOWED FIELDS. $$ WEILAND
000 WWUS75 KCYS 101816 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1216 PM MDT SAT MAY 10 2008 ...STRONG NORTHWEST WINDS OVER THE PANHANDLE TODAY... ...COLD TEMPERATURES OVER THE LOWER ELEVATIONS OF THE PANHANDLE LATE TONIGHT AND EARLY SUNDAY MORNING... .STRONG NORTHWEST WINDS OF 25 TO 35 MPH GUSTING NEAR 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. THE WINDS WILL DIMINISH RAPIDLY EARLY THIS EVENING...AND WITH CLEARING SKIES... TEMPERATURES WILL FALL QUICKLY OVERNIGHT. LOCATIONS AT AND BELOW 4500 FEET WILL HAVE READINGS FALL TO BELOW FREEZING WITH FROST LATE TONIGHT AND EARLY SUNDAY MORNING. NEZ002-003-019-021-055-110215- /O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/ /O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...BRIDGEPORT...BAYARD...SIDNEY 1216 PM MDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH THROUGH EARLY THIS EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. IN ADDITION...THE WINDS WILL LOCALLY REDUCE VISIBILITIES IN BLOWING DUST NEAR ANY RECENTLY PLOWED FIELDS. TEMPERATURES WILL DROP TO BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING AT ELEVATIONS BELOW 4500 FEET. THE COLD TEMPERATURES AND LIGHT WINDS WILL PRODUCE FROST. PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION. $$ NEZ001-020-054-110200- /O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ SIOUX-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...HARRISBURG...KIMBALL 1216 PM MDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH TODAY AND EARLY THIS EVENING OVER THE PANHANDLE. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS. IN ADDITION...THE WINDS WILL LOCALLY REDUCE VISIBILITIES IN BLOWING DUST NEAR RECENTLY PLOWED FIELDS. $$ JLH
000 WWUS75 KCYS 102143 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT SAT MAY 10 2008 NEZ002-111200- /O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ /O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/ DAWES- INCLUDING THE CITY OF...CHADRON 343 PM MDT SAT MAY 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. NORTH WINDS OVER DAWES COUNTY IN THE NORTHERN NEBRASKA PANHANDLE HAVE DECREASED BELOW WIND ADVISORY CRITERIA LATE THIS AFTERNOON. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. SPEEDS OF 15 TO 30 MPH WILL PERSIST UNTIL ABOUT 6 PM...THEN THE WINDS WILL BECOME LIGHT. THE DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ001-102245- /O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ SIOUX- INCLUDING THE CITY OF...HARRISON 343 PM MDT SAT MAY 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OVER SIOUX COUNTY IN THE NORTHERN NEBRASKA PANHANDLE HAVE DECREASED BELOW WIND ADVISORY CRITERIA LATE THIS AFTERNOON. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. SPEEDS OF 15 TO 30 MPH WILL PERSIST UNTIL ABOUT 6 PM...THEN THE WINDS WILL BECOME LIGHT. $$ NEZ003-019-021-055-111200- /O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/ /O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... BRIDGEPORT...BAYARD...SIDNEY 343 PM MDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL PERSIST THROUGH EARLY THIS EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. THE WINDS WILL DECREASE TO 15 TO 20 MPH AFTER 8 PM...AND THEN DIMINISH RAPIDLY BY LATE THIS EVENING. THE DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION. $$ NEZ020-054-110200- /O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL 343 PM MDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL PERSIST INTO EARLY THIS EVENING ACROSS BANNER AND KIMBALL COUNTIES. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS. THE WINDS WILL DECREASE TO 15 TO 25 MPH AFTER 8 PM...AND THEN DIMINISH RAPIDLY BY LATE THIS EVENING. $$ JLH
000 WWUS75 KCYS 110021 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 622 PM MDT SAT MAY 10 2008 NEZ003-019-021-055-111400- /O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ /O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/ BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... BRIDGEPORT...BAYARD...SIDNEY 622 PM MDT SAT MAY 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. NORTHWEST WINDS HAS DECREASED TO BELOW ADVISORY LEVELS AND WILL CONTINUE TO DIMINISH THIS EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED. THE DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ020-054-110130- /O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/ BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL 622 PM MDT SAT MAY 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND WILL CONTINUE TO DECREASE THIS EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ NEZ002-111400- /O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/ DAWES- INCLUDING THE CITY OF...CHADRON 622 PM MDT SAT MAY 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 9, 1:05 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 9, 1:05 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 105 PM MDT FRI MAY 9 2008 .UPDATE...UPDATED ZONE PACKAGE TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM WARNING 287 FOR ZONES EAST OF LARAMIE RANGE UNTIL 03Z. && .PREV DISCUSSION... /ISSUED 357 AM MDT FRI MAY 9 2008/ SHORT TERM...TODAY THROUGH SATURDAY... LOW CLOUDS AND AREAS OF FOG WERE LOCATED EARLY THIS MORNING OVER MUCH OF THE PANHANDLE AND NEARBY AREAS OF SOUTHEAST WYOMING. THOSE CONDITIONS WILL SLOWLY IMPROVE THROUGH 16Z AND WILL LIKELY EXPAND TO MOST AREAS BELOW 5500 FEET MSL PRIOR TO SUNRISE. MUCH OF THE WEATHER THROUGH SATURDAY WILL BE CAUSED BY A SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT AS THEY MOVE SLOWLY ACROSS THE ROCKIES AND ONTO THE PLAINS. THE UPPER LOW WAS CURRENTLY OVER THE NORTHWEST PART OF MONTANA AND SLOW FILLS AS IT MOVES EAST. BY 00Z SATURDAY THE TROUGH AXIS WAS LOCATED FROM CENTRAL MONTANA TO EASTERN IDAHO AND THE TROUGH AXIS FINALLY MOVES EAST OF THE CWA BY 18Z SATURDAY. MODEL TRENDS HAVE BEEN FOR A SLIGHTLY SLOWER TIMING OF ITS EASTWARD MOVEMENT. THE SURFACE COLD FRONT MOVES ACROSS THE CWA FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING WITH SURFACE HIGH PRESSURE OVER THE CWA BY 00Z SUNDAY. AHEAD OF THE SHORTWAVE TROUGH AND FRONT THERE WILL BE FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. MODEL CAPE VALUES THIS AFTERNOON AND EVENING ARE ONLY UP TO SEVERAL HUNDRED J/KG AND SO ANY STORMS WILL BE WEAK. BUT WITH THE COLD AIR AT 500 MB AND A LOWERING WET BULB ZERO HEIGHT...EXPECT SOME SMALL HAIL ALONG WITH THE RAIN FROM MANY OF THE STORMS. THE SHOWER ACTIVITY WILL GRADUALLY DIMINISH ON SATURDAY AND WILL BE FOCUSED OVER THE MOUNTAINS AND IN CONVERGENT BANDS OVER THE EAST PART OF THE CWA BY SATURDAY AFTERNOON. SURFACE PRESSURE GRADIENTS WILL TIGHTEN THIS AFTERNOON AND ESPECIALLY TONIGHT AND SATURDAY MORNING. THE WIND SPEEDS ALOFT INCREASE BY SATURDAY MORNING AND CONTINUE FOR ALL DAY SATURDAY. THE RESULT WILL BE WIND GUSTS TO 45 MPH OVER THE EAST PART OF THE CWA WITH A WIND ADVISORY POSSIBLY BEING NEEDED FOR THE PANHANDLE BY SATURDAY. THE TEMPERATURES WILL BE SIMILAR TODAY TO THOSE OF THURSDAY...WITH HIGH TEMPERATURES 10 TO 15 DEGREES COOLER ON SATURDAY BEHIND THE FRONT AND SHORTWAVE TROUGH. LONG TERM...AN UPPER RIDGE WILL BE OVER THE CWA SUNDAY WITH SW FLOW DEVELOPING OVER THE AREA SUNDAY NIGHT...AS A LARGE AMPLITUDE UPPER TROUGH MOVES INTO THE WESTERN U.S. DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA SUNDAY...WITH SOME SHOWERS MOVING INTO THE WESTERN PORTION OF THE CWA SUNDAY NIGHT. FOR MON...SW FLOW WILL CONT ALOFT AS THE UPPER TROUGH DEEPENS AND SPLITS WITH AN UPPER LOW FORMING OVER THE DESERT SW. THE NORTHERN BRANCH UPPER TROUGH AXIS WILL MOVE INTO THE NORTHERN PLAINS. WILL GO WITH A CHANCE OF SHOWERS ACROSS THE ENTIRE CWA MON...WITH THUNDERSTORMS EAST OF THE LARAMIE RANGE DURING THE AFTERNOON AND EVENING. A COLD FRONT WILL ALSO MOVE ACROSS THE CWA BY MON EVENING. SNOW SHOWERS WILL OCCUR WEST OF THE LARAMIE RANGE LATE MON NIGHT/EARLY TUES. ON TUES...NW FLOW WILL DEVELOP ALOFT AS THE UPPER LOW MOVES ACROSS THE SOUTHERN ROCKIES AND AN UPPER RIDGE BUILDS OFF THE WEST COAST. WILL CONTINUE WITH A CHANCE OF SHOWERS ACROSS THE CWA WITH MOIST UPSLOPE FLOW AT THE SURFACE. ON WED...STRONG NW FLOW WILL BE ALOFT OVER THE FORECAST AREA AS THE UPPER RIDGE OFF THE WEST COAST INCREASES IN AMPLITUDE. BRISK WINDS WILL OCCUR AT THE SURFACE AND MOISTURE WILL INCREASE ACROSS THE AREA DURING THE AFTERNOON AND EVENING. WILL KEEP A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS IN THE FORECAST...MAINLY EAST OF THE LARAMIE RANGE. FOR THUR...THE FLOW ALOFT WILL BECOME N TO NE AS THE LARGE AMPLITUDE UPPER RIDGE MOVES INLAND. A COLD FRONT WILL BACK INTO THE CWA...RESULTING IN MOIST UPSLOPE FLOW AT THE SURFACE AND A CHANCE OF SHOWERS ACROSS THE AREA. HIGH TEMPERATURES WILL BE 5 TO 8 DEGREES ABOVE NORMAL FOR SUN AND MON...AND AROUND NORMAL FOR TUES THROUGH THUR. AVIATION...WIDESPREAD MVFR CEILINGS AND VISIBILITIES WILL CONTINUE OVER MUCH OF THE PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING THROUGH 16Z. SOME OF THE AREAS THAT ARE NEAR THE CLOUD AREA SEEN ON THE SATELLITE FOG PRODUCT WILL HAVE LOWER VISIBILITIES IN FOG... AS HAS BEEN THE CASE AT KLSK SINCE 06Z. SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP OVER THE CWA BY MIDDAY AND CONTINUE THROIGH THIS EVENING. MVFR CEILINGS AND VISIBILITIES AND MOUNTAIN OBSCUREMENT WILL BE ASSOCIATED WITH THE ACTIVITY. THE SHOWERS WILL GRADUALLY BECOME LESS NUMEROUS ON SATURDAY...BUT LOCAL MVFR CONDITIONS CAN STILL BE EXPECTED OVER THE MOUNTAINS AND THE EAST PART OF THE CWA ON SATURDAY. SURFACE WINDS WILL INCREASE THIS AFTERNOON AND ESPECIALLY LATE TONIGHT AND SATURDAY. NORTHWEST WINDS WILL GUST TO 40 KNOTS ON SATURDAY OVER MAINLY THE EAST PART OF THE CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, May 9, 12:51 PM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1251 PM MDT FRI MAY 9 2008 NEZ001>003-019>021-054-055-WYZ059-060-067>070-101130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1251 PM MDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS IN THE NEBRASKA PANHANDLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-101130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1251 PM MDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 9, 2:36 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 NE MITCHELL 41.97N 103.77W
05/09/2008 E1.00 INCH SCOTTS BLUFF NE TRAINED SPOTTER
3/4 TO 1 INCH SOFT HAIL
&&
GRIFFITHLocal storm report, May 9, 3:46 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 N SIDNEY 41.15N 102.97W
05/09/2008 M0.88 INCH CHEYENNE NE EMERGENCY MNGR
1/4 MILE NORTH OF SIDNEY
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:09 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 17 min |
| May 9, 2:55 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 35 min |
| May 9, 3:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 26 min |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.